AnonymousAugust 4, 2011 at 6:26 pm
Good luck with your new IVIG treatment. Some other things to be aware of BUT may not happen to you are:
Facial flushing which feels like you face is blushing. There is nothing you can do about this one.
You may get either a cold or hot arm from the infusion site.
Nausea, if this happens ask for some medication.
Itching skin. Some folks pre-medicate with an antihistamine tablet
The worst side affect of all is a migraine like headache.
Personally I react very badly to the treatment but I need it so I keep going. I take oxycodone, nausea, paracetamol and antihistamine prior to receiving treatment.
The most important advice I think I can give you is if you start to feel unwell during the infusion let someone know straight away. The infusion rate starts off slowly and increases in 15 minute intervals until reaching the maximum rate. I have learned the hard way that the SLOWER the infusion the less severe the reaction. Don’t let anyone rush your infusion if you are feeling unwell.
The other thing to watch is the “batch number” of each of the bottles. If they are all the same batch number then your infusion rate starts at 60 then increases to 240. If any of the bottles are different batch numbers then each one has to start off at 60. I live in Australia so the infusion rates I have quoted may not be the same for where you are.
I always get a reaction though, but I know plenty of folks that don’t get any reaction at all. I really hope this is the case for you and your treatment. Keep the fluid going before, during and after treatment.
AnonymousAugust 4, 2011 at 6:43 pm
Hubby keeps his rate at 140. He used to ramp it up to 240, but always paid the price with headaches. He always has driven himself to and fro to the daycare for treatment. He rarely gets a headache now that he keeps his rate slower and remembers to start drinking extra water 2 days before treatment and during treatment. Always pay attention to how you are feeling and if worried at all about something tell the nurse. i.e. faint, itchy, clammy etc. His daycare uses infusion pumps which they just let him do the rate adjustment as he can tell when he needs to slow it down i.e. little headache starting. He finds that with the infusion pump he rarely is troubled with side effects as the flow rate is so consistent. Best of luck.
August 4, 2011 at 7:24 pm
I have had no side effects from IVIG, I drink lots of water—and even more the days before and during the infusion. I find that if they put the iv in my arm and not my hand it is a lot more comfortable, the arm stays warmer. I start low then increase the infusion rate until it gets to 240, no problems with this. I am pre-medicated with tylenol and 25 mg benedryl. Books and laptop are good to bring. I have always driven to and from infusion with no problems. Any more questions–feel free to ask. Hope all goes well for you–Lori
August 5, 2011 at 5:35 pm
I have been on IVIG for 2 1/2 years with good results and go every 28 days. I have seen previous post about rate and know it makes a big difference. I left the center about an hour ago. I ask the question to my nurse and she said the policy for there center is 100 the entire time of infusion rather then slow and then speed up the process. Works well for me. I also like the benedryl as I sleep like a baby and the day goes by fast plus keeps down any side effects. Good luck on your treatment.
You must be logged in to reply to this topic.